MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543007MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 66-year old caucasian female patient underwent breast augmentation revision with two 300cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed, via mammogram and ultrasound, with bilateral breast implant ruptures.There is also presence of silicone in the patient's axilla.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch form is for the right breast prosthesis.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 21, 2023, mentor received additional information indicating that the patient has been scheduled for breast implant removal surgery on (b)(6) 2023.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: material rupture.
Additional Manufacturer Narrative
On october 25, 2023, the mentor failure analysis lab received the device for evaluation.On october 26, 2023, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 300cc breast implant had two areas of siltex cracking, one in the posterior view and the other in the anterior view.In addition, two tears (a and b) were noted, tear a on the posterior view within the siltex cracking measuring approximately 1.3 cm, and tear b on the anterior view within the siltex cracking measuring approximately 1.1 cm.The evaluation determined that the possible cause of both tears was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.